Texas, 2009

Wildfire in Texas, August 7, 2009

August 7, 2009 · NWS CRP · 1 event in 1 county or zone

04). 6 homes were theatened and saved.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

The Ramirez Fire in rural Duval County burned through 300 acres of drought-stressed fuels (N27 21.43 X W98 25.04). 6 homes were theatened and saved.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 7, 11:14 AM CST, 46 minutes earlier.

Area forecast discussion, Aug 7, 11:14 AM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1214 PM CDT FRI AUG 7 2009

.DISCUSSION...UPDATED FOR 18Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...SEA-BREEZE DVLPG FM NQI-CRP AND WL PUSH INLAND THRU
THE AFTN. SE WNDS WL DVLP BEHIND THE SEA-BREEZE AND GUST AT TIMES
OVR 20 KNOTS. EXPECT WINDS DIMINISHING 02Z-03Z...EXCEPT AT LRD.
OTHERWISE...VFR CONDS THRU THE AFTN WITH ISOLD RWS REMAINING
OFFSHORE OF THE MIDDLE TX COAST.

&&

.PREV DISCUSSION... /ISSUED 951 AM CDT FRI AUG 7 2009/

DISCUSSION...THE BROAD RIDGE OF HIGH PRESSURE CENTERED ACROSS
NORTH TEXAS WILL SLIDE EAST INTO THE SOUTHEAST U.S. BY 12Z
SUNDAY...HOPEFULLY ALLOWING FOR SOME DEEPER MOISTURE TO WORK
INTO THE COASTAL BEND LATE SATURDAY AND SUNDAY. IN THE
MEANTIME...HIGHER BAND OF PRECIPITABLE WATER WILL REMAIN IN THE
MIDDLE TEXAS COASTAL WATERS AND UP INTO SOUTHEAST TEXAS TODAY
ALONG WITH ISOLATED SHOWERS. THE LAND AREAS ACROSS SOUTH TEXAS
WILL REMAIN DRY AND HOT TODAY. FORECAST FOR TODAY REQUIRES NO
MAJOR MODIFICATIONS AND UPDATES ARE NOT ANTICIPATED AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    76  96  77  95  79  /  10  20  10  20  10
VICTORIA          74  97  75  95  77  /  10  20  10  30  10
LAREDO            80 106  81 104  82  /  10  10  10  10  10
ALICE             76 102  77 100  78  /  10  20  10  10  10
ROCKPORT          80  93  81  91  82  /  10  20  20  20  20
COTULLA           75 102  75 102  77  /  10  10  10  10  10
KINGSVILLE        76  98  78  97  80  /  10  20  10  20  10
NAVY CORPUS       79  92  81  92  82  /  10  20  20  20  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

JR/76...SHORT TERM/AVIATION
Hazardous weather outlook, Aug 7, 3:34 AM CST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
434 AM CDT FRI AUG 7 2009

GMZ230-235-250-255-270-275-TXZ229>234-239>247-080945-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
434 AM CDT FRI AUG 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

HEAT INDEX VALUES WILL RANGE FROM 105 TO 109 DEGREES ACROSS SOUTH
TEXAS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH MONDAY MAINLY
OVER THE COASTAL PLAINS...WITH SCATTERED THUNDERSTORMS POSSIBLE
OVER THE VICTORIA CROSSROADS SUNDAY. THE STRONGER STORMS WILL BE
CAPABLE OF PRODUCING GUSTY WINDS. AFTERNOON HEAT INDICES ARE
EXPECTED TO RANGE FROM 105 TO 109 DEGREES OVER MOST INLAND AREAS
SATURDAY THROUGH WEDNESDAY...WITH HEAT INDICES POSSIBLY REACHING OR
EXCEEDING 110 DEGREES ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE/TMT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Duval

When
August 7, 12:00 PM CST to 11:00 PM CST
Where
Duval forecast zone
Reported by
Park/Forest Service
Coordinates
27.681, -98.509 (the zone’s center; the record gives no point)

The Ramirez Fire in rural Duval County burned through 300 acres of drought-stressed fuels (N27 21.43 X W98 25.04). 6 homes were theatened and saved.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, August 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 195758.